Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 44, NWS Des Moines, IA

June 24, 2013Audubon County, Cass County, Guthrie County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 24, 2013, 2:01 AM CDT for Audubon County, Cass County, Guthrie County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 2:01 AM CDT (07:01 UTC)
Expired
Jun 24, 2013, 8:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Audubon County, IA, Cass County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:30 AM CDTFLASH FLOOD5 N Anita, IAWATER OVER TOPPED THE BRIDGE ON COUNTY HIGHWAY F58 NEAR 340TH STREET. TREE DEBRIS LEFT ON THE ROAD BUT WATER WAS RECEDING AS OF THE PHONE CALL AT 505 AM. TIME ESTIMATED.
Jun 24, 7:20 AM CDTHEAVY RAIN 5.54 N Adair, IARAINFALL FROM APPROXIMATELY 10 PM TO 4 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 149 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WGUS53 KDMX 240701
FFWDMX
IAC009-029-077-241300-
/O.NEW.KDMX.FF.W.0044.130624T0701Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
  SOUTHERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 800 AM CDT

* AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. ESTIMATED RAINFALL OF 2 TO 3 INCHES HAS LIKELY FALLEN 
  SINCE MIDNIGHT...AND ANOTHER 1 TO 2 INCHES OF RAIN COULD FALL      
  NORTH OF ADAIR AND EAST OF EXIRA BY 4 AM.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF NORTHEASTERN CASS...SOUTHERN AUDUBON AND SOUTHWESTERN GUTHRIE
  COUNTIES...INCLUDING THE TOWNS OF ANITA...BRAYTON...EXIRA AND      
  KIMBALLTON. THE WARNING INCLUDES A LARGE STRETCH OF I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4168 9508 4160 9456 4150 9456 4150 9458
      4151 9470 4146 9470 4144 9477 4152 9505
      4159 9505 4160 9509

$$

JUNGBLUTH
5 follow-up statements
573 
WGUS73 KDMX 240804
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
304 AM CDT MON JUN 24 2013

IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
304 AM CDT MON JUN 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...

AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE BEGINNING TO MOVE 
NORTHEAST OF THE WARNED AREA. ANOTHER HALF INCH OF RAIN COULD FALL 
OVER SOUTHWEST GUTHRIE COUNTY BEFORE 400 AM. ACCORDING TO RADAR 
RAINFALL ESTIMATES...OVER 4 INCHES OF RAIN HAS LIKELY FALLEN IN 
SOUTHEAST AUDUBON COUNTY AND SOUTHWEST GUTHRIE COUNTY SINCE 
MIDNIGHT.

ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THIS 
TIME...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING. FLASH  FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL 
AREAS OF NORTHEASTERN CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN 
GUTHRIE COUNTIES...INCLUDING THE TOWNS OF BRAYTON AND EXIRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
      4151 9470 4146 9470 4144 9477 4150 9497

$$

JUNGBLUTH
736 
WGUS73 KDMX 240911
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 AM CDT MON JUN 24 2013

IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
411 AM CDT MON JUN 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...

AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS HAD ENDED OVER THE WARNED AREA. ADDITIONAL STORMS 
COULD REDEVELOP DURING THE EARLY MORNING HOURS. ALTHOUGH NO REPORTS 
OF FLOODING HAVE BEEN RECEIVED...RADAR ESTIMATES THAT 4 TO 6 INCHES 
OF RAIN FELL IN SOUTHEAST AUDUBON AND SOUTHWEST GUTHRIE BETWEEN 
MIDNIGHT AND 3 AM.

FLOODING IS LIKELY STILL OCCURRING FROM THIS EXCESSIVE RAINFALL. 
FLASH  FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF 
NORTHEASTERN CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE 
COUNTIES...INCLUDING THE TOWNS OF BRAYTON AND EXIRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
      4151 9470 4146 9470 4144 9477 4150 9497

$$
553 
WGUS73 KDMX 241016
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
516 AM CDT MON JUN 24 2013

IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
516 AM CDT MON JUN 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...

AT 511 AM CDT...THE AUDUBON COUNTY SHERIFF REPORTED THAT WATER HAD 
BEEN OVER COUNTY HIGHWAY F58...TWO MILES NORTH OF I-80 BUT WAS 
RECEDING. THIS LOCATION IS ABOUT 8 MILES SOUTHEAST OF EXIRA...AND 
TREE DEBRIS WAS LEFT ON THE ROAD. ALTHOUGH HEAVY RAINS HAVE ENDED 
FOR THE TIME BEING...FLOODING IS LIKELY STILL OCCURRING IS SOME 
LOCATIONS. IN ADDITION...MORE STORMS ARE DEVELOPING OVER NORTHWEST 
MISSOURI...SOUTHWEST IOWA AND NEBRASKA...SO MORE RAIN IS LIKELY 
BEFORE 7 AM.

FLASH  FLOODING IS EXPECTED MAINLY RURAL AREAS OF NORTHEASTERN 
CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE 
COUNTIES...INCLUDING THE TOWNS OF BRAYTON AND EXIRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
      4151 9470 4146 9470 4144 9477 4150 9497

$$

JUNGBLUTH
895 
WGUS73 KDMX 241113
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
613 AM CDT MON JUN 24 2013

IAC009-029-077-241300-
/O.CON.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
613 AM CDT MON JUN 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CASS...
SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES UNTIL 800 AM
CDT...

HEAVY RAINS ENDED OVER THE WARNED AREA ABOUT 4 AM. AUDUBON COUNTY 
SHERIFF REPORTED THAT FLASH FLOODED OCCURRED EARLIER AND COUNTY 
OFFICIALS ARE STILL CHECKING FOR ROAD DAMAGE.  SMALL STREAMS MAY 
STILL BE OUT OF THEIR BANKS.

MORE THUNDERSTORMS ARE EXPECTED THIS MORNING...PROBABLY DEVELOPING 
AFTER 7 AM...SO THIS COULD PROLONG OR REDEVELOP FLOODING IN WESTERN 
IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
      4151 9470 4146 9470 4144 9477 4150 9497

$$
144 
WGUS73 KDMX 241236
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
736 AM CDT MON JUN 24 2013

IAC009-029-077-241247-
/O.CAN.KDMX.FF.W.0044.000000T0000Z-130624T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-AUDUBON IA-CASS IA-
736 AM CDT MON JUN 24 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
CASS...SOUTHEASTERN AUDUBON AND SOUTHWESTERN GUTHRIE COUNTIES IS
CANCELLED...

LAW ENFORCEMENT REPORTS THAT EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED 
OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE 
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. 
GRAVEL ROADS MAY HAVE BEEN WASHED OUT.  USE CAUTION WHEN DRIVING.

ADDITIONAL THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING AND 
EARLY AFTERNOON...SO A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM.


LAT...LON 4159 9495 4165 9487 4160 9456 4150 9456
      4151 9470 4146 9470 4144 9477 4150 9497

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 11:46 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 23, 11:46 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT SUN JUN 23 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 355 PM CDT SUN JUN 23 2013

OUTFLOW BOUNDARY FROM THE CONVECTION OVERNIGHT IS TO THE SOUTH OF
MUCH OF THE CWA.  THIS SHOULD KEEP THE CONVECTION MAINLY ACROSS
SOUTHERN IA WITH THE SEVERE LIKELY TO REMAIN TO THE SOUTH OF IA OR
JUST GET INTO THE SRN COUNTIES.  WILL DROP THE FFA AS THE NORTHERN
ZONES ARE NOT LIKELY TO GET MUCH AND THE SOUTH NEEDS 2.5 TO 3 INCHES
TO REACH 3 HOUR FFG VALUES.  TEMPS TONIGHT CLOSE TO MOS VALUES WITH
DROPS BEING LIMITED BY DEW POINT INCREASING OVERNIGHT.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 355 PM CDT SUN JUN 23 2013

.LONG TERM /MONDAY THROUGH SUNDAY/...
WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION MONDAY...WITH THETA-E
ADVECTION IN THE MID LEVELS. WEAK ENERGY CONTINUES TO PUSH THROUGH
THE AREA ALOFT...WITH CHANCES FOR THUNDERSTORMS SPREADING NORTHWARD
ACROSS THE CWA MONDAY. MOISTURE TRANSPORT INCREASES MONDAY NIGHT AND
BECOMES ORIENTED INTO THE CWA...WITH THE BEST POTENTIAL FOR
WIDESPREAD STORMS ACROSS THE NORTHERN HALF OF THE CWA. STRONG
SHORTWAVE TO APPROACH THE CWA INTO TUESDAY/TUESDAY NIGHT...WITH
CONTINUE SOUTHERLY/SOUTHWESTERLY FLOW AND MOISTURE TRANSPORT INTO
NORTHERN/EASTERN IOWA TUESDAY NIGHT. THEREFORE HAVE POPS CONFINED TO
THE EXTREME NORTHEASTERN CWA. OTHERWISE THAT WAVE PUSHES EAST INTO
WEDNESDAY WITH BROAD UPPER LEVEL RIDGING INTO THE CENTRAL PORTION OF
THE US. THIS SHOULD KEEP ANY STORMS JUST TO THE NORTH OF THE CWA.
THEREFORE HAVE DRY CONDITIONS FOR WEDNESDAY INTO THURSDAY.

UPPER LEVEL TROUGH TO DIG INTO THE GREAT LAKES REGION DROPPING AN
ASSOCIATED COLD FRONT THROUGH THE CWA LATER THURSDAY INTO THURSDAY
NIGHT. THIS WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO THE
STATE. THE RIDGE THEN AMPLIFIES ACROSS THE WESTERN/CENTRAL US INTO
THE WEEKEND SETTING UP A COOLER NORTHWEST TO NORTHERLY FLOW ALOFT.
NOT A LOT OF MOISTURE TO WORK WITH AS WEAK IMPULSES DROP THROUGH THE
STATE. FOR NOW KEPT FRIDAY THROUGH SATURDAY DRY. STRONGER PUSH OF
WAA BACK INTO THE STATE SUNDAY...MAY BRING ADDITIONAL MOISTURE SO
HAVE A CHANCE OF THUNDERSTORMS FOR THE END OF THE WEEKEND.
TEMPERATURES STILL LOOK QUITE WARM THROUGH THURSDAY...PRIOR TO THE
COLD FRONT DROPPING THROUGH THE STATE. THEREFORE ANTICIPATE TEMPS IN
THE UPPER 80S TO AROUND 90 THROUGH MID WEEK...WITH TEMPS BACK INTO
THE 70S AND 80S FOR THE WEEKEND.

&&

.AVIATION...24/06Z
ISSUED AT 1146 PM CDT SUN JUN 23 2013

VFR CONDITIONS EXPECTED THRU THE FCST PD. ISOLD TO SCT TSRA IS
EXPECTED TO AFFECT MAINLY THE KDSM TERMINAL OVERNIGHT...AND POSSIBLY
ALSO KALO...KFOD AND KOTM. ADDITIONAL TSRA IS POSSIBLE MONDAY
EVENING INTO MONDAY NIGHT AFFECTING MAINLY THE KFOD...KALO AND KMCW
TERMINALS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS
LONG TERM...BEERENDS
AVIATION...ZOGG
Hazardous weather outlook, Jun 23, 11:33 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT SUN JUN 23 2013

IAZ044>050-057>062-070>075-081>085-250445-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
1133 PM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TONIGHT. LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THESE STORMS. SOME
MAY ALSO PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS. AN ISOLATED
SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY INTO TUESDAY. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS AROUND FRIDAY. IT
IS TOO EARLY TO DETERMINE TIMING AND SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY OR MONDAY NIGHT.

IAZ004>007-015>017-023>028-033>039-086-092>097-250445-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1133 PM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATER TONIGHT
TOWARD SUNRISE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT
WITH THESE STORMS. SOME MAY ALSO PRODUCE SMALL HAIL AND BRIEF
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY INTO TUESDAY. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS AROUND FRIDAY. IT
IS TOO EARLY TO DETERMINE TIMING AND SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY OR MONDAY NIGHT.

In the hours before

Special weather statement, Jun 23, 11:03 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT SUN JUN 23 2013

IAZ074-075-240500-
MAHASKA-MARION-
1103 PM CDT SUN JUN 23 2013

...RAPIDLY DEVELOPING THUNDERSTORM OVER SOUTHERN MARION COUNTY...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 24 MILES WEST OF OSKALOOSA...MOVING
NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MARYSVILLE...         BUSSEY...             HARVEY...
  PELLA AIRPORT...      PELLA...              LEIGHTON...
  BEACON...             OSKALOOSA...          NEW SHARON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KOTENBERG
Special weather statement, Jun 23, 11:06 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT SUN JUN 23 2013

IAZ060-061-072>074-240500-
JASPER-MADISON-MARION-POLK-WARREN-
1106 PM CDT SUN JUN 23 2013

...RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHERN WARREN COUNTY...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER NORTH CENTRAL WARREN COUNTY...
MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CARLISLE...           PLEASANT HILL...      HARTFORD...
  SWAN...               RUNNELLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KOTENBERG
Special weather statement, Jun 24, 12:06 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1206 AM CDT MON JUN 24 2013

IAZ061-074-075-240600-
JASPER-MAHASKA-MARION-
1206 AM CDT MON JUN 24 2013

...RAPIDLY DEVELOPING AREA OF THUNDERSTORMS OVER EASTERN AND CENTRAL
MARION COUNTY MOVING NORTHEAST...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL MARION COUNTY...MOVING
NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LAKE RED ROCK...      MONROE...             PELLA AIRPORT...
  PELLA...              REASNOR...            SULLY...
  LYNNVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KOTENBERG
Special weather statement, Jun 24, 12:15 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT MON JUN 24 2013

IAZ057-058-070-071-240615-
ADAIR-AUDUBON-CASS-GUTHRIE-
1215 AM CDT MON JUN 24 2013

...RAPIDLY DEVELOPING THUNDERSTORMS OVER NORTHEAST CASS AND
SOUTHEAST AUDUBON COUNTIES...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHEASTERN CASS COUNTY...
MOVING NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EXIRA...              ADAIR...              CASEY...
  MENLO...              STUART...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KOTENBERG
Special weather statement, Jun 24, 12:55 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1255 AM CDT MON JUN 24 2013

IAZ048>050-061-240700-
JASPER-MARSHALL-STORY-TAMA-
1255 AM CDT MON JUN 24 2013

...STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OVER NORTHWEST JASPER
COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF MARSHALLTOWN...MOVING
NORTHEAST AT 35 MPH. A TRAINED SPOTTER REPORTED PEA SIZE HAIL WITH
THIS STORM.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MELBOURNE...          LAUREL...             HAVERHILL...
  MARSHALLTOWN...       GILMAN...             FERGUSON...
  LE GRAND...           MONTOUR...            TOLEDO...
  TAMA...               GARWIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KOTENBERG
Special weather statement, Jun 24, 1:21 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
121 AM CDT MON JUN 24 2013

IAZ057-058-070-071-240715-
ADAIR-AUDUBON-CASS-GUTHRIE-
121 AM CDT MON JUN 24 2013

...SPECIAL WEATHER STATEMENT...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS REDEVELOPING ALONG THE I-80 CORRIDOR NORTH AND
NORTHEAST OF ATLANTIC. THE STORMS WILL MOVE SLOWLY NORTHEAST...BUT
REDEVELOPMENT WILL KEEP THE AREA OF HEAVY RAIN NEARLY STATIONARY
THROUGH 2 OR 3 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...POOR
VISIBILITY AND PONDING OF WATER ON ROADS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  CASEY...              EXIRA...              BRAYTON...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES AND IF YOU
ENCOUNTER WATER ON THE ROAD...DO NOT DRIVE INTO IT. KEEP UP TO DATE
ON THE WEATHER IN CASE A FLASH FLOOD WARNING IS NEEDED.

JUNGBLUTH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
Jun 24, 3:41 AM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more51 hr
Jun 24, 9:15 AM CDTAreal Flood WarningDMXAdair, Guthrie24 hr
Jun 24, 10:12 AM CDTRiver Flood WarningDMXBlack Hawk7 days
Jun 24, 10:12 AM CDTRiver Flood WarningDMXEmmet40 hr
Jun 24, 10:23 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass52 min
Jun 24, 10:52 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford38 min
Jun 24, 10:54 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Dallas, Greene, Guthrie51 min
Jun 24, 11:03 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin6 hr
Jun 24, 11:16 AM CDTSevere Thunderstorm WarningDMXAudubon44 min
Jun 24, 11:18 AM CDTSevere Thunderstorm WarningDMXButler, Grundy27 min
Jun 24, 11:20 AM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Madison40 min
Jun 24, 11:42 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 1 more48 min
Jun 24, 11:57 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Polk, Story48 min
Jun 24, 12:01 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas29 min
Jun 24, 12:12 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Webster, Wright48 min
Jun 24, 12:27 PM CDTFlash Flood WarningDMXGrundy, Hardin6 hr
Jun 24, 12:39 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 24, 12:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Grundy, Hamilton, Hardin, Marshall, Story and 1 more30 min
Jun 24, 12:49 PM CDTFlash Flood WarningDMXMahaska, Marion, Poweshiek6 hr
Jun 24, 12:54 PM CDTSevere Thunderstorm WarningDMXMahaska36 min
Jun 24, 1:00 PM CDTTornado WarningDMXMahaska, Poweshiek30 min
Jun 24, 1:03 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Wright6 hr
Jun 24, 1:17 PM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama6 hr
Jun 24, 1:38 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello37 min
Jun 24, 3:15 PM CDTFlash Flood WatchDMXBlack Hawk, Grundy, Hardin39 hr
Jun 24, 4:09 PM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 24, 4:23 PM CDTRiver Flood WarningDMXBlack Hawk4 days
Jun 24, 6:15 PM CDTAreal Flood WarningDMXButler, Franklin, Grundy, Hardin24 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.